A folk theorem for asynchronously repeated games

Research output: Contribution to journalArticlepeer-review

18 Citations (Scopus)


We prove a Folk Theorem for asynchronously repeated games in which the set of players who can move in period t, denoted by I1, is a random variable whose distribution is a function of the past action choices of the players and the past realizations of Iτ's, τ = 1,2,...,t - 1. We impose a condition, the finite periods of inaction (FPI) condition, which requires that the number of periods in which every player has at least one opportunity to move is bounded. Given the FPI condition together with the standard nonequivalent utilities (NEU) condition, we show that every feasible and strictly individually rational payoff vector can be supported as a subgame perfect equilibrium outcome of an asynchronously repeated game.

Original languageEnglish
Pages (from-to)191-200
Number of pages10
Issue number1
Publication statusPublished - 2001 Jan
Externally publishedYes


  • Asynchronously repeated games
  • Folk Theorem

ASJC Scopus subject areas

  • Economics and Econometrics


Dive into the research topics of 'A folk theorem for asynchronously repeated games'. Together they form a unique fingerprint.

Cite this